MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510860
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670); Separation Failure (2547); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a23 captures the reportable event of basket failure to crush stone.Imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf device code a150301 captures the reportable event of tip failure to separate.Imdrf impact code f2301 captures the reportable event of additional device required.
 
Event or Problem Description
It was reported to boston scientific that a trapezoid rx was used in the biliary tract during a stone removal procedure performed on (b)(6) 2026.During the procedure, the trapezoid rx was used with an alliance gun to attempt to crush a 1 cm but very hard stone.However, the stone could not be crushed, and the catheter was stuck when physician tried to pull the trapezoid out.After several attempts, the physician used a spyglass to break the stone, remove the basket, and then extract the stone using a balloon.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other specific product information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a23 captures the reportable event of basket failure to crush stone.Imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf device code a150301 captures the reportable event of tip failure to separate.Imdrf impact code f2301 captures the reportable event of additional device required.Block h11: the returned trapezoid rx was analyzed, and product analysis found the working length was bent.Also, the wire was observed kinked and detached from the handle.Additionally, it was found the tip attached to the basket.However, the basket wires were kinked.A risk review was completed and confirmed that the events of "basket failure to crush stone, basket failure to release stone and tip failure to separate" were defined in the risk documentation and are documented accordingly in the prr.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.A review was not completed of the device history records (dhr) for the device.The dhr review cannot be performed as no batch number was reported.With all the available information, boston scientific concludes the reported event of basket failure to release stone and tip failure to separate was confirmed.Most likely, procedural factors such as lesion characteristics, handling of the device, the technique used by the physician (force applied), could have resulted in the damages encountered in the device.Additionally, it was found the tip attached to the basket, as the tip did not deploy and remained attached to the device upon return, indicating that the release mechanism did not function as intended.There is not enough evidence to determine whether the basket failure to crush stone and device difficult to remove were due to the physician's device manipulation during the procedure or related to a device malfunction.It happened during the procedure and there is no way to replicate it in the laboratory.The reported event of additional device required happened during the procedure and there is no objective evidence or descriptive conditions to establish the cause of the reported event.All compiled information on this investigation determines that the most probable cause is "unable to exclude device problem.".
 
Event or Problem Description

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24203051
Report Number3005099803-2026-00339
Device Sequence Number5558052
Product Code LQC
UDI-Device Identifier08714729296379
UDI-Public(01)08714729296379
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00510860
Device Catalogue NumberM00510860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown